Home » Methadone Treatment

methadone and anxiety?

5 January 2010 6 Comments

ive been in treatment for opiate addiction for 4 years, ive been taking methadone at a clinic. at first this was an improvement and i felt good, not high, just normal. and yes i know all about methadone and how addictive it is, and it probably was a major mistake to start the program, but ive tried detoxing for the last 2 years and every time i start down, i have extreme anxiety and depression along with nausea and stomach pain. i suffer from anxiety already and i think that it is making this so much more difficult for me. but, no dr. wants to treat methadone patients especially here in southern wv. i would like to find a dr. who treats methadone patients without discrimination and arent afraid to prescribe the right meds.

6 Comments »

  • Cheryl S (author) said:

    You would probably be better off going to a pain management clinic, if they can’t help you, they will be able to refer you to someone who can.

    General physicians are now allowed to treat opiate addicted pts.

  • char g (author) said:

    Honey i have been in your shoes. I was addicted to pain pills for years. I wanted to get off of them even though i had legitimate pain. My family thought i was stoned all of the time. I went to the methadone clinic and got on the program. I didn’t feel high or anything i just felt normal. I had to go into the hospital for pnuemonia and I told my doctor that I wanted off of the methadone. He lowered my dosage a little at a time. He got me down to 15mg. but when I went below that my heart beat would start to go irregular. It seems like it took me 2 months to get from 15mg to nothing. I would never suggest this for anyone ever. However there is a new drug and it is for detoxing from opiates. It is called Seboxin. I started on the vicodins again and this time i detoxed off of them with the Seboxin. There are no withdrawel symtoms from it. You take the pills for a few days and you are clean as a whistle. There are only a few doctors in the country that can prescribe this medication to you though and I was lucky enough to live in Michigan and the local hospital had a doctor that could prescribe it. It is a miracle drug. Check your area in W V to see if there is a doctor that can prescribe this medication to you. As for your anxiety I would go see a Psychiatrist to see if you can be given something for your nerves. Anxiety sucks i know but there is help. Just remember that you have an addictive personality and to be careful with the meds. Good Luck and God Bless you are trying your best keep it up. At least you are clean.

  • ken q (author) said:

    Man its a small world i live in Seattle and just kicked heroin. man it ain’t been easy . my girl fed me klonopins for a few days and the kick itself wasn’t so bad. I know what you mean about the anxiety shaking and not knowing what to do with your self and constantly thinking of another hit. Its only been a week for me and i feel pretty good except the anxiety. you know what you need zanax or klonopin or diazapam . my suggestion is to go to a regular Dr and don’t tell them about the methadone it metabolizes slower and wont show up in a test unless there looking.So Good luck my Friend i hope everything works out for you.

  • drnirvana (author) said:

    I don’t think it is a mistake you have made.you have taken a step to addresss the issue that you had.

    The first step is to be on the rifght dose of methadone( a dose that your body is comfortable with)> It may be Anywhere between(30-130mg) or probably more.The right dose is one where you don’t get the withdrawals.

    Step 2-Be on this dose for a while anywhere between 3 weeks to 3 months to stabise yourself on the drug as wel as your life.

    Step 3 think about reduction of methadone.The best time is when you feel that you are ready.

    step-4 When you are ready for a reduction discuss it with your doctor on how you want to reduce.

    Step5-If you are anxious about reducing do the reduction very slowly.You can even reduce by 1 mg a week,or 1mg meythadone in 2 weeks,1mg in a month.

    If you feel that you want to reduce faster think about reducing between 2mg-5mg methadone every 2 weeks.

    Step6.If at any point you feel that you are not able to cope.The methadone can always be upped up a bit.

    Step 7;Set a realistic date and start seeing yourself being free of methadone.The date depends on the way the reduction is being done .If for eg you reduce 5mg every 2 weeks .then you are reducing approximately 10 mg methadone in a month.

    step 8;You can use symptomatic medication each time you reduce ask your doctor to prescribe.

    Some of the drugs that can be useful include.
    1)Diazepam 5-10 mg at night to allay sleeplessness and anxiety the next day.(It is a long acting drug-hynotic and a sedative)

    2) hyoscine Butylbromide 10-20 mg 3 times daily for 2-4 days.It hels with muscle spasms.

    3)others include ibu profen for pain,loperamide for diarrhea,zopiclone for insomnia.

    step 9-You are free of methadone.
    Wishing you all the best

    YOU CAN DO IT!AND YOU ARE DOING THE RIGHT THING BY GETTING ONTO A SUBSTITUTE OPIOD PRESCRIPTION

    I am in the UK.I am sorry can’t help you with a dr in USA.I think

  • Lindsay Lohan said:

    I start my taper from methadone in less then a week i’m excited! truely! But full of panic and anxiety all I want is a little bit of ADAVAN! I have a heart condition and a gall bladder disfunction a DVT blood clot in my right femoral vien and scar tissue cutting off my left vien I’m starting to get skin ulcers from the weight gain I have three ruptured disks in my back and dctors ignored me so badly i was drove to getting pain relieve off the street. I had such a bad anxiety attack at the hospital due to getting poked with a 5inch 16gage needle I have no viens and already have bad panic dissorder that will surely kill me no longer then the end of this year inless i get some real anxiety medication not stuff that takes months to start working and its not a garuntee. These medications made me feel worse like a bad acid trip and i almost killed myself maybe i’m better off dead i’m feeling a little hopeless. I use to be a very happy positive person till these panic attacks and anxiety. I know I will die from them soon I can feel it in my chest. There is nothing wrong with a low dose 1mg adavan daily my panic attacks are more dangerous.

  • karma said:

    I have been an addict for more years then i can remember for past 15month i have used methadone to free myself from all addictions i started with a dosage of 140ml then decided to start reduction which i have been doing at 5mg every 2wks i now am taking 60ml but during this period whilst reducing i havent endured any much withdrawel or pain thanks to god but 3 times now i have had a worrying effect and i am asking many people what can it be i just did a little research and i think maybe it could be my kidneys or build up of toxins i not sure anyway the symptons are typical of that of what is known to be as a dirty hit is only way i have to describe it severe back pains where kidneys are located and all muscles tense and spasm to the point this time i actually pulled my shoulder muscle and ligaments causing pain severely as a frozen shoulder which i often get anyway but not by this means i also had severe nausea and was physically vomitted once my headache was immense and it has lasted now nearly a week my symptons are only starting to decrease oh also passing urine it is like trickles instead of a main stream flow which also directs me to kidney problem in my mind i would be grateful if anyone can reply comment to help me if they have heard of any such thing b4 oh and i am using my methadone orally not by intravenous methods which is rather puzzling to these symptons for me also but kindly if anyone knows why this happening then leave comment for me thanks you i hope all seeking to irradicate such addictions i commend all of you and may you find the strength and treatments required to support you through this

Leave your response!

Add your comment below, or trackback from your own site. You can also subscribe to these comments via RSS.

Be nice. Keep it clean. Stay on topic. No spam.

You can use these tags:
<a href="" title=""> <abbr title=""> <acronym title=""> <b> <blockquote cite=""> <cite> <code> <del datetime=""> <em> <i> <q cite=""> <strike> <strong>

This is a Gravatar-enabled weblog. To get your own globally-recognized-avatar, please register at Gravatar.

Security Code: